Top
20
Doctor insights on: Why Would A Heroin Overdose Cause Respiratory

Share
1

1
What actually causes death with a heroin overdose?

What actually causes death with a heroin overdose?

Two ways at least: I wish i had not seen this so often as a pathologist. Breathing may simply stop as a result of the drug. Or for some reason that we've not been able to figure out, the air spaces of the lungs suddenly fill with fluid. Foam gushes from the mouth and the user dies. I give families the comfort that witnesses to this event say it seems that the person does not suffer -- but who knows for sure? ...Read more

Dr. Heidi Fowler
7 doctors shared insights

Respiratory System (Definition)

The respiratory system consists of all organs in the body related to breathing including the nose, mouth, trachea and lungs. All four of these are ...Read more


2

2
Why does a heroin overdose cause acute respiratory distress syndrome (ards)?

Why does a heroin overdose cause acute respiratory distress syndrome (ards)?

Possible: Vomiting and aspiration can cause ARDS and is the most frequent cause in heroin od. Sometimes direct toxicity from adulterants in heroin can cause an acute lung injury. ...Read more

3

3
What causes death in a heroin overdose?

What causes death in a heroin overdose?

Two ways: Suppression of the drive to breathe is the more familiar. For reasons we do not understand, pulmonary edema may come on very rapidly and kill the person with a sudden eruption of foam from the mouth and suffocation. Neither is painful, but i hope that neither is something that you want. Good luck, and if you have lost someone, you have my sympathy. ...Read more

5

5
What actually causes death in an narcotic overdose?

What actually causes death in an narcotic overdose?

Opioid overdose deat: The main cause is severe respiratory depression resulting in cardiovascular collapse. ...Read more

See 1 more doctor answer
6

6
How could a heroin overdose cause acute respiratory distress syndrome (ards)?

Leak: Heroin itself, as well as the many substances used to "cut" the heroin (think of it like the drug dealer watering down the drink, only ts the heroin being diluted, usually with talk, but any white powder, even bleach) can all cause direct injury the lung's blood vessel and lining, resulting in leak of plasma and fluid into the lung. This is exactly what ARDS is, pulmonary edema from leaky vessels. ...Read more

See 2 more doctor answers
10

10
Can you have a fatal overdose from remeron (mirtazapine) and alcohol?

Can you have a fatal overdose from remeron (mirtazapine) and alcohol?

Yes: Yes, but just the fact that a person is asking such a question would indicate that that there should be an complete clinical evaluation and some kind of intervention. ...Read more

11

11
Can you really die from a diphenhydramine overdose?

Yes: Although death is not common from a diphenhydramine overdose - an overdose warrants prompt medical attention. ...Read more

See 1 more doctor answer
12

12
Can you really die from an overdose of diphenhydramine?

Yes.: There are numerous studies & case reports in the medical literature of deaths due to either accidental or intentional overdoses of Diphenhydramine (benadryl). The drug has a high therapeutic index meaning the dose needed to cause death is many times higher than that needed to produce beneficial effects. Its always a good idea to be cautious with all drugs - prescribed, otc, herbal or homeopathic. ...Read more

See 1 more doctor answer
13

13
I would like to know symptoms of oxycodone overdose?

Complex: Overdose of any narcotic can cause sedation and inadequate respiration, slowed breathing. A person might not be able to speak well or respond appropriately. If it is a combination drug like Percocet which has tylenol (acetaminophen) also you can hurt your liver from tylenol (acetaminophen) overdose. That would make you very ill and possibly jaundiced, yellowed skin. Itching without a rash and nausea are narcotic side effects. ...Read more

See 1 more doctor answer
14

14
Is it a for sure death from diphenhydramine overdose?

Is it a for sure death from diphenhydramine overdose?

Get help - Lethal : Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of your problems. But there are options - getting help is the best option. Your problems can be worked through - but not if you are dead. If you are having active thought of suicide please have a relative or friend take you to the nearest er or call 911. ...Read more

15

15
Symptoms of a melatonin overdose? Can it cause a coma?

Overdose: A melatonin overdose could lead to symptoms like marked sedation, headache, nausea, vomiting, upset stomach, low blood pressure, dizziness, confusion, disorientation, tremor, liver problems, psychosis, weakness & seizures. ...Read more

See 1 more doctor answer
16

16
Can you die from an overdose on propoxyphene?

Yes: This is an addictive and potentially dangerous medicine and should be use only as prescribed. Overdose can occur. ...Read more

17

17
What would happen if you overdosed on 1260mgs of Apo-Oxazepam?

What would happen if you overdosed on 1260mgs of Apo-Oxazepam?

Please don't: If you are having thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the National suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support. ...Read more

18

18
How much meth is needed to cause an overdose?

Uncertain amount: The amount of street meth needed to overdose is unknown. It depends on the concentration of meth, the other drugs mixed into the meth, the body size of the user, whether or not the user is an addict, etc... Meth can kill rapidly by fatal heart rhythms, heart attacks, and strokes. Meth also causes psychotic and aggressive behavior, which can lead to deadly accidents or being shot dead by the police. ...Read more

See 1 more doctor answer
19

19
Quetiapine: how many would cause an overdose?

Quetiapine:  how many would cause an overdose?

> 800 mg: 800 mg, dosed at 400 mg. Twice per day is the usual highest recommended dose, but patients are all different. If there is concern you should talk with your doctor. ...Read more

20

20
What other drug can you take to prevent a overdose from heroin?

Only blockers: Like Naltrexone will prevent an overdose but these can also precipitate withdrawal. Certain family members will keep injectible Narcan (naloxone) around to respond to an overdose; this will wear off in an hour or two. ...Read more

Dr. Andrew Berry
1 doctor shared a insight

Respiratory (Definition)

Pertaining to the work of breathing done by the chest ...Read more


Overdose (Definition)

When the maximum dose of medication ...Read more